Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Had astrocytoma brain tumor removed. Had radiation therapy after surgery. Getting seizures, numbness in one side of the body. Reason?

In 1985 I had a astrocytoma brain tumor which was removed. Following the crainiotomy I had 30 radiation treatments. About 10 years ago, I began having petit mal seizures, which my doctor said are caused by the scar tissue from my operation and radiation therapy . After trying every anti epileptic medication I am currently on Felbatol and Onfi. In October I experienced a different type of seizure becoming basically numb on 1 side of my body. I went to the hospital: One of the doctors said I may have had a stroke and another said I suffered from Todds paralysis . I went for an MRI and my friend who is a doctor said the results sounded like a stroke they saw a new white spot on my scan. My corrodoted arterty test came back ok and the EKG they did in the hospital was normal. I just went for both tests again.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  470
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

It is good to note that you have no recurrence of astrocytoma, after surgery and radiation therapy, nearly three decades after the initial diagnosis and treatment.

Your current symptoms are due to a small stroke, as per the new MRI.

Treatment is mainly with blood thinners such as aspirin.

In addition, any risk factors such as diabetes, high BP, cholesterol etc, should be looked for and treated, if present.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 31 Jan 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor